Cold/Wind Chill, C Riverside
- When
- January 5, 12:00 AM PST to 8:00 AM PST
- Where
- C Riverside forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 33.744, -115.994 (the zone’s center; the record gives no point)
Temperatures fell to 25 degrees Fahrenheit over the Coachella Valley and Anza-Borrego Desert.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
Temperatures fell to 25 degrees Fahrenheit over the Coachella Valley and Anza-Borrego Desert.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Jan 4, 8:25 PM PST, 3 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO 825 PM PST SUN JAN 4 2004 .SYNOPSIS...DEVELOPING HIGH PRESSURE ALOFT AND WEAK OFFSHORE FLOW WILL KEEP THE WEATHER FAIR THROUGH TUESDAY EXCEPT FOR HIGH CLOUDS AT TIMES AND LOCALLY GUSTY WINDS THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. IT WILL BE COLD TONIGHT WITH FROST ADVISORIES FOR THE INLAND VALLEYS AND FREEZE WARNINGS FOR THE SOUTHERN DESERTS. WEAK UPPER LEVEL LOW PRESSURE WILL BRING MORE CLOUDS AND COOLER DAYS TOWARD MID WEEK FOLLOWED BY HIGH PRESSURE TOWARD THE END OF THE WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. SKIES WERE CLEAR...AND THE HIGH CLOUDS APPROACHING FROM THE NORTHWEST DO NOT LOOK VERY THICK...SO MOST INLAND VALLEYS SHOULD SEE LOW TEMPS AT OR A BIT BELOW FREEZING...AND A FEW LOWER DESERT LOCATIONS...LIKE THERMAL...COULD GET BELOW 28...WHERE DEW POINTS ARE AROUND 10-15. WINDS SHOULD NOT BE TOO STRONG AS THE ONT ACARS SHOWS ALL WINDS BELOW 6000 FT...THE DIVIDING LINE BETWEEN E/NE WINDS BELOW AND N/NW WINDS ABOVE...BELOW 10 KNOTS. ENOUGH COLD AIR ADVECTION EXISTS TO BRING SOME OF THE 8000-FT N WINDS TO 25 KNOTS TO THE SURFACE...BUT VERY LOCALLY. OTHERWISE...RH VALUES WILL GRADUALLY INCREASE ALOFT THROUGH TUESDAY TO BRING MORE HIGH CLOUDS...BUT SURFACE RH VALUES WILL STAY LOW AT LEAST UNTIL LATE TUE OR WED WHEN VERY WEAK ONSHORE FLOW DEVELOPS. A LOT OF MID-HIGH LEVEL MOISTURE WILL DRIFT OVER THE AREA...SO BY WED WE MAY BE QUITE CLOUDY...BUT DYNAMICS AND LOW LEVEL MOISTURE WILL PROBABLY BE TOO FAR NORTH FOR US TO SEE MORE THAN A FEW SPRINKLES. AFTER THAT...WE WILL BE PRONE TO VERY WEAK SHORTWAVES ZIPPING THROUGH THE MOSTLY W FLOW TO BRING A FEW CLOUDS...BUT OTHERWISE GRADUAL RIDGING WILL OCCUR...SO WE SHOULD HAVE A WARMING TREND INTO THE WEEKEND. && .SGX WATCHES/WARNINGS/ADVISORIES...FREEZE WARNING AND FROST ADVISORY TONIGHT...SEE LAXNPWSGX. && MAXWELL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PST SUN JAN 4 2004 CAZ042-043-048-050-055>058-060>062-051400- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND YUCCA VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 600 AM PST SUN JAN 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT WIND ADVISORY THROUGH NOON TODAY SANTA ANA MOUNTAINS AND FOOTHILLS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- FROST ADVISORY TONIGHT FOR SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- FREEZE WARNING TONIGHT FOR COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- REFER TO LAXNPWSGX WWUS76 KSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY POSSIBLE AREAS OF DENSE FOG WITH VISIBILITY BELOW ONE QUARTER MILE... FOR INNER WATERS... ORANGE COUNTY COASTAL AREAS... SAN DIEGO COUNTY COASTAL AREAS... TUESDAY NIGHT AND WEDNESDAY MORNING. POSSIBLE AREAS OF DENSE FOG WITH VISIBILITY BELOW ONE QUARTER MILE... FOR INNER WATERS... SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- WEDNESDAY NIGHT AND THURSDAY MORNING. BALFOUR
The national radar mosaic for the moment the first event began.
2 cold/wind chill. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2004Every state in 2004This day in weather historyWarnings in California, January 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5382538, 5382539.